With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I was just curious if any of you sisters who take Elavil have noticed an extreme sensitivity to the sun?
I am fair complected (freckled), but have been able to spend quite a bit of time in the sun in the past. I've even tanned pretty well. This year I can't be out in the sun for 15 mins. without getting torched ! :burning: I'm talking any skin that is exposed lookes charred. I looked on all my medicine bottles and the Elavil is the only one that says "avoid prolonged exposure to sun." 15 minutes is prolonged??? Anyone else?
Elavil is known to cause sun sensitivities Like you Vbjacks, I am blonde w/ freckles but now tan pretty easy...all those summers on the lake Phenenegran has the same effect...we went to Panama City 3 years ago & I didnt realize it would do this...well, out on the beach for a few hrs had me soo burned & blistered The med caused me to be over-sensitive. I agree w/ Joselle..lots of sunscreen & a hat...(((hugs)))
Sisters, are any of you aware of any possibility that lingering anesthesia in our system might change our sun sensitivity?
I am fair/blond/blue, always need sunscreen but can get a tan if I'm careful, have always enjoyed getting sun in the summer. We're going to Jamaica in June, and I thought I should start building up some color so I won't get cooked my first day there. I bought some 8 SPF lotion and spent approx. an hour outside. I got some color, but the next day I also had a rashy reaction (red bumps, quite itchy) on my arms and chest, thankfully not my face, nowhere else.
I thought maybe it was an allergic reaction to the lotion. I decided a few days later to try a tanning bed to get some color without needing the lotion. More color, but again, the same reaction, same places.
My aesthetician said the reaction might be due to lingering anesthesia in my system; I also know some women have sun reactions on HRT, but don't know if I could be having a reaction due to my own natural estrogen flowing after years of regulation on the pill. I don't think any of my regular meds (diabetes, antidepressant, zyrtec) are causing this because this didn't happen last summer.
I have a call in to my internist, but just wondered if anyone was having any sun allergy situations without being on HRT? I had TAH on 12/31/02, kept my ovaries, they are working.
I was on Elavil for 6 months and then changed to Pamelor which is in the same class of anti-depressants as Elavil. I was on the Pamelor for 3 years. I am an olive-skinned brunette who lives in Florida, have lived here since I was 16 (I'm 48 now). While I was on the anti-depressant I really had to slather on the sunscreen. I would break out in a rash after a day at the beach. It would itch like crazy and my skin felt like sandpaper. I had to get a special cream medication prescription from the doctor to heal it.
I never had this problem before I went on the anti-depressant and the longer I was on it the worse it seemed to get........less sun would create more of a reaction, or so it seemed.
I went off the Pamelor about a year and a half ago, because I was taking it for nerve pain caused by Trigeminal Neuralgia and for some reason after my hyst that pain has about disappeared and I don't need the Pamelor anymore. I help out at bass tournaments and still enjoy going to the beach...........since I've gone off the Pamelor I haven't had any rash or sunburn reaction like I had while I was on it.
Go for lots of sunblock with a strong SPF and a hat while you're on this medication. I also used to take a long sleeved shirt -- lighweight -- to the beach with me so I could toss it on. For some reason I always got the rash on my arms but it was starting to attack other areas of my body too if I was exposed to too much sun, by the time I quit taking the Pamelor.
How true (((Joselle))), it always seems to be something.
(((Doobee))) --I would say left over anesthesia could cause a problem. Let us know what your internist says.
(((Ann))) -- I was actually at a bass tournament weigh-in when I got the sun. Like you mentioned, this seemed to be a rash type thing....very, very irritated. Sigh! I might be on this med for a lifetime.....I would hate to think I might not be able to get any color from here on out.